Alert archive / Montana / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 25, 2010, 2:14 PM MDT for 16 counties in Montana; 5 counties in Idaho. It took effect at Aug 26, 2010, 2:00 PM MDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 25, 2010, 2:14 PM MDT (20:14 UTC)
- In effect from
- Aug 26, 2010, 2:00 PM MDT
- Expired
- Aug 27, 2010, 12:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
All 21 counties
Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 34 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 8:25 PM MDT | TSTM WND DMG | Stevensville, MT | WIND GUST OF 50 MPH. |
| Aug 26, 8:25 PM MDT | TSTM WND GST 50 | Stevensville, MT | WIND GUST OF 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927 WWUS85 KMSO 252014 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 214 PM MDT WED AUG 25 2010 MTZ104>108-260415- /O.UPG.KMSO.FW.A.0001.100826T1800Z-100827T0600Z/ /O.NEW.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 214 PM MDT WED AUG 25 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH THURSDAY AFTERNOON. AS A COLD FRONT SHIFTS ACROSS THE AREA THURSDAY EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT THURSDAY AFTERNOON. * OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5 THURSDAY AFTERNOON...MEANING THERE IS ALSO A POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. * TIMING: THE WINDS SHOULD INCREASE THURSDAY AFTERNOON AND THEN PEAK THURSDAY EVENING. THE LOWEST RELATIVE HUMIDITY SHOULD BE LATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ109>111-260415- /O.UPG.KMSO.FW.A.0001.100826T1800Z-100827T0600Z/ /O.NEW.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 214 PM MDT WED AUG 25 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH THURSDAY AFTERNOON. AS A COLD FRONT SHIFTS ACROSS THE AREA THURSDAY EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT THURSDAY AFTERNOON. * OTHER FACTORS: THE HAINES INDEX SHOULD BE A 6 THURSDAY AFTERNOON...MEANING THERE IS ALSO A POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. * TIMING: THE WINDS SHOULD INCREASE THURSDAY AFTERNOON AND THEN PEAK THURSDAY EVENING. THE LOWEST RELATIVE HUMIDITY SHOULD BE LATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
6 follow-up statements
729 WWUS85 KMSO 260406 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1006 PM MDT WED AUG 25 2010 MTZ104>108-261215- /O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 1006 PM MDT WED AUG 25 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. * WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH THURSDAY AFTERNOON. AS A COLD FRONT SHIFTS ACROSS THE AREA THURSDAY EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT THURSDAY AFTERNOON. * OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5 THURSDAY AFTERNOON...MEANING THERE IS ALSO A POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. * TIMING: THE WINDS SHOULD INCREASE THURSDAY AFTERNOON AND THEN PEAK THURSDAY EVENING. THE LOWEST RELATIVE HUMIDITY SHOULD BE LATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ109>111-261215- /O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 1006 PM MDT WED AUG 25 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. * WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH THURSDAY AFTERNOON. AS A COLD FRONT SHIFTS ACROSS THE AREA THURSDAY EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT THURSDAY AFTERNOON. * OTHER FACTORS: THE HAINES INDEX SHOULD BE A 6 THURSDAY AFTERNOON...MEANING THERE IS ALSO A POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. * TIMING: THE WINDS SHOULD INCREASE THURSDAY AFTERNOON AND THEN PEAK THURSDAY EVENING. THE LOWEST RELATIVE HUMIDITY SHOULD BE LATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
033 WWUS85 KMSO 260958 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 358 AM MDT THU AUG 26 2010 MTZ104>108-262100- /O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 358 AM MDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO (ZONES 104 THROUGH 108)... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT MOVES ACROSS THE AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT THIS AFTERNOON. * OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5 THURSDAY AFTERNOON...MEANING THERE IS ALSO POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ109>111-262100- /O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 358 AM MDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 109 THROUGH 111)... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT CROSSES THE AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT THURSDAY AFTERNOON. * OTHER FACTORS: THE HAINES INDEX SHOULD BE A 6 THURSDAY AFTERNOON...MEANING THERE IS GOOD POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
714 WWUS85 KMSO 261605 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1005 AM MDT THU AUG 26 2010 IDZ102-270000- /O.EXB.KMSO.FW.W.0002.100826T2000Z-100827T0300Z/ PALOUSE/HELLS CANYON- 905 AM PDT THU AUG 26 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. THE LOWER ELEVATIONS ARE THE MAIN SEVERE FIRE WEATHER IMPACT AREA. * WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT MOVES ACROSS THE AREA LATE THIS AFTERNOON...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT THIS AFTERNOON. * OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5 THURSDAY AFTERNOON...MEANING THERE IS ALSO POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ IDZ103-270000- /O.EXB.KMSO.FW.W.0002.100826T2000Z-100827T0500Z/ CLEARWATER/NEZ PERCE- 905 AM PDT THU AUG 26 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE CLEARWATER/NEZ PERCE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. THE LOWER ELEVATIONS ARE THE MAIN SEVERE FIRE WEATHER IMPACT AREA. * WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT MOVES ACROSS THE AREA EARLY THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT THIS AFTERNOON. * OTHER FACTORS: ISOLATED DRY LIGHTNING IS EXPECTED...ESPECIALLY SOUTH OF HIGHWAY 12. THE HAINES INDEX SHOULD BE A 5 THURSDAY AFTERNOON...MEANING THERE IS ALSO POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ104>108-270000- /O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 1005 AM MDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * WINDS: SOUTH WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT MOVES ACROSS THE AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT THIS AFTERNOON. * OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5 THURSDAY AFTERNOON...MEANING THERE IS ALSO POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ109>111-270000- /O.CON.KMSO.FW.W.0002.100826T2000Z-100827T0600Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 1005 AM MDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * WINDS: SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. AS A COLD FRONT CROSSES THE AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT THURSDAY AFTERNOON. * OTHER FACTORS: ISOLATED DRY LIGHTNING IS EXPECTED LATE THIS AFTERNOON AND EARLY EVENING. IN ADDITION...THE HAINES INDEX SHOULD BE A 6 THURSDAY AFTERNOON...MEANING THERE IS GOOD POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
030 WWUS85 KMSO 262342 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 542 PM MDT THU AUG 26 2010 MTZ104>108-270300- /O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 542 PM MDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * WINDS: SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. AS THE COLD FRONT MOVES ACROSS THE AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT. * OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5...MEANING THERE IS ALSO POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ109>111-270300- /O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 542 PM MDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT... DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * WINDS: SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. AS A COLD FRONT CROSSES THE AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT. * OTHER FACTORS: ISOLATED DRY LIGHTNING IS EXPECTED LATE EARLY THIS EVENING. IN ADDITION...THE HAINES INDEX SHOULD BE A 6...MEANING THERE IS GOOD POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ IDZ102-270300- /O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0300Z/ PALOUSE/HELLS CANYON- 442 PM PDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. AS A COLD FRONT MOVES ACROSS THE AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT. * OTHER FACTORS: THE HAINES INDEX SHOULD BE A 5...MEANING THERE IS ALSO POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ IDZ103-270300- /O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0500Z/ CLEARWATER/NEZ PERCE- 442 PM PDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE CLEARWATER/NEZ PERCE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. AS A COLD FRONT MOVES ACROSS THE AREA EARLY THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT. * OTHER FACTORS: ISOLATED DRY LIGHTNING IS EXPECTED...ESPECIALLY SOUTH OF HIGHWAY 12. THE HAINES INDEX SHOULD BE A 5...MEANING THERE IS ALSO POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
607 WWUS85 KMSO 270257 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 857 PM MDT THU AUG 26 2010 IDZ102-270400- /O.CAN.KMSO.FW.W.0002.000000T0000Z-100827T0300Z/ PALOUSE/HELLS CANYON- 757 PM PDT THU AUG 26 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. THE COLD FRONT HAS PASSED TO THE EAST AND RELATIVE HUMIDITY LEVELS HAVE BEGUN TO RISE. HOWEVER GUSTY WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED THROUGH THE REMAINDER OF THIS EVENING AND OVERNIGHT. $$ IDZ103-270400- /O.CAN.KMSO.FW.W.0002.000000T0000Z-100827T0500Z/ CLEARWATER/NEZ PERCE- 757 PM PDT THU AUG 26 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE CLEARWATER/NEZ PERCE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. THE COLD FRONT HAS PASSED TO THE EAST AND RELATIVE HUMIDITY LEVELS HAVE BEGUN TO RISE. HOWEVER GUSTY WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED THROUGH THE REMAINDER OF THIS EVENING AND OVERNIGHT. $$ MTZ104>108-270600- /O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO- 857 PM MDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * WINDS: SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. AS THE COLD FRONT MOVES ACROSS THE AREA THIS EVENING...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT OCCURED EARLIER AND HAVE SLOWLY BEGUN TO RISE INTO THE UPPER TEENS AND 20 PERCENT RANGE DUE TO NIGHT FALL. * OTHER FACTORS: THE HAINES INDEX SHOULD REMAIN NEAR A 5 UNTIL THE FRONT PASSES...MEANING THERE IS ALSO POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ109>111-270600- /O.CON.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 857 PM MDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT... DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * WINDS: SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. AS A COLD FRONT CROSSES THE AREA THIS EVENING... WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM HUMIDITIES: RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT. * OTHER FACTORS: SCATTERED DRY LIGHTNING IS EXPECTED THROUGH THE REMAINDER OF THE EVENING. N ADDITION...THE HAINES INDEX SHOULD BE A 5 UNTIL THE FRONT PASSES...MEANING THERE IS GOOD POTENTIAL FOR PLUME DEVELOPMENT ON ACTIVE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
430 WWUS85 KMSO 270547 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1147 PM MDT THU AUG 26 2010 MTZ104-106>109-270700- /O.CAN.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/ KOOTENAI-WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO- BITTERROOT- 1147 PM MDT THU AUG 26 2010 ...RED FLAG WARNING IS CANCELLED FOR THE KOOTENAI...WEST LOLO... SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. $$ MTZ105-110-111-270700- /O.EXP.KMSO.FW.W.0002.000000T0000Z-100827T0600Z/ FLATHEAD/GLACIER PARK-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 1147 PM MDT THU AUG 26 2010 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE FLATHEAD/GLACIER PARK...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 25, 4:09 AM MDT, 10 hours 5 minutes earlier.
Area forecast discussion, Aug 25, 4:09 AM MDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
409 AM MDT WED AUG 25 2010
.DISCUSSION...
TODAY THROUGH THURSDAY NIGHT...A BROAD RIDGE OF HIGH PRESSURE
WILL CROSS THE NORTHERN ROCKIES DURING WEDNESDAY AND THURSDAY.
TEMPERATURES ARE EXPECTED TO WARM TO NEAR-RECORD HIGHS BY THURSDAY
AFTERNOON FOR MANY LOCATIONS ACROSS NORTH CENTRAL IDAHO AND
WESTERN MONTANA. IN ADDITION TO EXTREME HEAT...A SURFACE PRESSURE
GRADIENT IS ANTICIPATED TO DEVELOP DURING THURSDAY
AFTERNOON...AHEAD OF AN UPCOMING PACIFIC STORM SYSTEM LATE
THURSDAY EVENING. THE COMBINATION OF A DRY ATMOSPHERE...GUSTY
WINDS...AND EXTREME HEAT WILL INCREASE FIRE WEATHER CONCERNS
ACROSS THE NORTHERN ROCKIES DURING THIS TIME. CONSEQUENTLY...FIRE
WEATHER HIGHLIGHTS ARE IN EFFECT FOR THURSDAY AFTERNOON. A SURFACE
BASED COLD FRONT ASSOCIATED WITH THE LATE THURSDAY EVENING STORM
SYSTEM IS EXPECTED TO CROSS THE REGION AFTER SUNSET...WITH A
SLIGHT CHANCE OF THUNDERSTORMS CAPABLE OF PRODUCING GUSTY AND
ERRATIC WINDS IN ADVANCE OF THE FRONT. LIGHT PRECIPITATION IS
POSSIBLE BEHIND THE COLD FRONT AS WELL.
FRIDAY THROUGH SATURDAY...MUCH COOLER AND CONTINUED WINDY CONDITIONS
ARE EXPECTED AFTER THE FRONTAL PASSAGE EARLY FRIDAY MORNING.
TEMPERATURES WILL DROP BY AS MUCH AS 10 UPWARDS TO 20 DEGREES
COMPARED TO VALUES OBSERVED THURSDAY. CURRENT FORECAST VALUES DROP
TEMPS BELOW SEASONAL NORMALS...QUITE THE TURN AROUND FROM THE ABOVE
FORECAST VALUES ON THURSDAY. SHOWER ACTIVITY WILL BE POSSIBLE
FRIDAY ACROSS NORTHWEST MONTANA AND THE NORTHERN PART OF THE
DIVIDE AS THE LEADING EDGE OF ENERGY FROM THE MAIN TROUGH EDGES
INTO THE REGION AND INTERACTS WITH SOME MID TO UPPER LEVEL
MOISTURE.
SUNDAY THROUGH NEXT WEEK...MODELS ARE IN GOOD AGREEMENT FOR THE
GENERAL UPPER AIR PATTERN THROUGH EARLY NEXT WEEK. TIMING ON THE
MOVEMENT OF THE TROUGH THROUGH THE AREA DIFFERS TOWARDS THE END OF
THE FORECAST PERIOD...WITH THE GFS SLOWING THE AXIS PASSING BEHIND
OTHER MEDIUM RANGE MODELS. HPC MADE MENTION OF THE POTENTIAL FOR
ANOTHER FEATURE TO DROP ALONG THE TOP OF THE PACIFIC RIDGE...THEY
ADVISED THAT PERSISTENT TROUGHING ACROSS THE WEST MAY CONTINUE
LONGER THAN MEDIUM RANGE MODELS INDICATE. THIS PATTERN WILL KEEP
AN ACTIVE WEATHER PATTERN OVER THE REGION WITH TEMPERATURES AT OR
BELOW SEASONAL NORMALS POSSIBLE.
&&
.AVIATION...CONTINUED CALM CONDITIONS...DIURNAL WINDS AND CLEAR
SKIES...CAN BE EXPECTED FOR THE TERMINALS FOR WEDNESDAY UNDER AN
UPPER LEVEL RIDGE OF HIGH PRESSURE.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING BITTERROOT/SAPPHIRE MOUNTAINS...BUTTE/BLACKFOOT
REGION...FLATHEAD/MISSION VALLEYS...KOOTENAI/CABINET
REGION...LOWER CLARK FORK REGION...MISSOULA/BITTERROOT
VALLEYS...POTOMAC/SEELEY LAKE REGION...WEST GLACIER REGION.
ID...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...ZUMPFE
LONG TERM....NOLTE
AVIATION...NOLTENearby
Red Flag Warnings in Montana, 2010Red Flag Warnings in Idaho, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.